Wyoming, 2025Tornado in Wyoming, July 19, 2025
July 19, 2025 · NWS UNR · 1 event in 1 county or zone
An EF1 tornado impacted a home and adjacent homestead off of Grey Rd in far western Crook county. The tornado produced EF0 damage to several outbuildings south of the main single family residence.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An EF1 tornado impacted a home and adjacent homestead off of Grey Rd in far western Crook county. The tornado produced EF0 damage to several outbuildings south of the main single family residence. EF0 consisted of pushing and destroying a small shed outbuilding and pushing a storage silo off its pad and rotating it 45 degrees to the SW from its origin. The tornado tracked NE and continued to produce EF0 damage near the main home. Several trees near the home were snapped and the home loss some roofing material. The tornado continued to the NE before shifting to the ENE where it intensified to EF1. The tornado damaged a large outbuilding, ripping two concrete foots out of the ground and pushing the entire concrete brace from the foundation some 10 yards to the ENE. The entire structure had slid off the foundation with the structures walls all collapsed. The tornado then entered open field with no damage indicators available. A large debris field of tree branches and building material was thrown to the E, NE and N of the tornado track.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 19, 12:30 PM MST, 2 hours 30 minutes earlier. Its key messages:
- Slight chance (level 2 of 5) for severe thunderstorms from about 2-10pm this afternoon and evening, main concern is large hail.
- Daily chances for at least isolated thunderstorms, some of which may be strong to severe, are expected Sunday into next week
- Seasonably warm temperatures next week.
Area forecast discussion, Jul 19, 12:30 PM MST, 2 hours 30 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
130 PM MDT Sat Jul 19 2025
.KEY MESSAGES...
- Slight chance (level 2 of 5) for severe thunderstorms from about
2-10pm this afternoon and evening, main concern is large hail.
- Daily chances for at least isolated thunderstorms, some of which
may be strong to severe, are expected Sunday into next week
- Seasonably warm temperatures next week.
&&
.DISCUSSION...(This Evening Through Saturday)
Issued at 129 PM MDT Sat Jul 19 2025
Recent visible satellite imagery shows clearing skies over
northeastern WY into far western and southwestern SD. Low level
cloud cover stubbornly persists across much of the western SD
plains, keeping temperatures cooler (in the 60s to 70s). Narrow
corridor of 1500+ J/kg SB CAPE has developed across far
northeastern WY into far western and southwestern SD where the
clouds have cleared up and temperatures have climbed into the 80s.
Boundary associated with lee sfc trof extends from MT into
northeastern WY. A few storms have developed across North Dakota
while showers still linger across the western SD plains. Storm
development this afternoon will depend on how much we clear out in
western SD. The most recent HRRR runs still show storms
developing over northeastern WY by 22-23z and pushing across the
Black Hills into western SD by 00-04z. Effective shear approaching
40-50kt and the moderately unstable airmass will support
organized convection and rotating updrafts with hail (some
potentially 2+") being the primary concern.
Isolated storms, some strong to severe, are possible Sunday
afternoon. Warm mid-level temps and lack of appreciable forcing
will limit convection. However as a theta-E ridge noses into
western SD Sunday afternoon, a corridor of 2000+ J/kg SB CAPE will
develop with 30-40 kt 0-6km shear overhead. This will be
supportive of a conditional severe threat across western SD.
Broad upper level ridge builds into the southern to eastern half
of the CONUS by early next week with attendant low level thermal
ridge building across the central and northern plains. This will
support a general warming trend and seasonable temperatures (highs
in the 80s to 90s) across the region. The CWA will sit under
southwest flow with periodic shortwaves along the flow bringing
chances for storms, though details on timing and any potential
severe threat remain murky.
&&
.AVIATION...(For the 18Z TAFS Through 18Z Sunday)
Issued At 1045 AM MDT Sat Jul 19 2025
Scattered TSRA, with isolated strong/severe storms containing
erratic winds and hail, will develop after 21Z and last until
06Z. Storms will move to the east northeast. IFR conditions are
expected in and near stronger storms. Additionally, IFR stratus
will develop from 11Z to 16Z from K2WX to KPHP to KICR.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...None.
WY...None.
&&
DISCUSSION/KEY MESSAGES...Wong
AVIATION...Smith
Hazardous weather outlook, Jul 19, 3:31 AM MST, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
431 AM MDT Sat Jul 19 2025
SDZ001-002-012>014-024>032-041>044-047-072>078-WYZ056>060-201300-
Harding-Northern Perkins-Butte-Northern Meade Co Plains-Ziebach-
Northern Black Hills-Northern Foothills-Rapid City-
Southern Foothills-Central Black Hills-Southern Black Hills-
Custer Co Plains-Pennington Co Plains-Haakon-Western Fall River-
Northern Oglala Lakota-Northern Jackson-Bennett-Todd-
Sturgis/Piedmont Foothills-Southern Meade Co Plains-
Hermosa Foothills-Eastern Fall River-Southern Oglala Lakota-
Southern Jackson-Southern Perkins-Western Crook-
Wyoming Black Hills-Weston County Plains-Newcastle-
Northeastern Crook-
431 AM MDT Sat Jul 19 2025 /531 AM CDT Sat Jul 19 2025/
This Hazardous Weather Outlook is for portions of western South
Dakota and northeastern Wyoming.
.DAY ONE...Today and Tonight
There is a slight risk (level 2 of 5) of severe thunderstorms
from about 200 PM to 1000 PM today, meaning that scattered severe
storms are possible. Primary hazards include very large hail
(2 inches or greater possible) and damaging winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Isolated severe thunderstorms are possible Sunday and Monday
afternoon and evening. Large hail and damaging winds will be the
main hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
&&
Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity
SDZ046-049-WYZ054-055-201300-
Mellette-Tripp-Northern Campbell-Southern Campbell-
431 AM MDT Sat Jul 19 2025 /531 AM CDT Sat Jul 19 2025/
This Hazardous Weather Outlook is for portions of south central
South Dakota...and northeast Wyoming.
.DAY ONE...Today and Tonight
There is a marginal risk (level 1 of 5) of severe thunderstorms
from about 200 PM to 1000 PM, meaning that isolated severe storms
are possible. Primary hazards include damaging winds and large
hail.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Isolated severe thunderstorms are possible Sunday and Monday
afternoon and evening. Large hail and damaging winds will be the
main hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
&&
Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity
Tornado, Crook
- When
- July 19, 3:00 PM MST to 3:05 PM MST
- Where
- Crook County, 10.49 mi NW of Moorcroft
- Rating
- EF1
- Path length
- 0.01 mi
- Path width
- 55 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 44.380, -105.080
Survey team determined that an EF-1 landspout tornado impacted a home and adjacent homestead 10 NW of Moorcroft.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 19 to 31, 2025$11 million · 1 event
- Hail and Damaging Winds in Nebraska, July 19, 2025$2.2 million · 4 in hail · 27 events
- Tornadoes in Ohio, July 19, 2025$215,000 · EF1 · 3 events
- Damaging Winds in Virginia, July 19, 2025$92,000 · 50 kt wind · 42 events
- Flash Flooding and Flooding in Indiana, July 19, 2025$86,000 · 52 kt wind · 16 events
- Flash Flooding and Flooding in Illinois, July 19, 2025$100,000 · 10 events
- Flash Flooding and Damaging Winds in North Carolina, July 19, 2025$41,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Wisconsin, July 19, 20254 injured · 1.75 in hail · 12 events
- Hail and Damaging Winds in South Dakota, July 19, 20251 in hail · 19 events
- Damaging Winds in Alabama, July 19, 2025$16,000 · 52 kt wind · 6 events
- Flash Flooding in Maryland, July 19, 202515 events
- Hail and Damaging Winds in Kansas, July 19, 2025$6,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285644.